[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1986

Contact Sensitivity to the Amide Anesthetics Lidocaine, Prilocaine, and MepivacaineCase Report and Review of the Literature

Author Affiliations

From the University Department of Dermatology, Royal Liverpool (England) Hospital.

Arch Dermatol. 1986;122(8):924-926. doi:10.1001/archderm.1986.01660200096024
Abstract

• Multiple sensitivities to amide local anesthetics occurred in a 70-year-old woman following dental treatment. Soft-tissue swelling of the cheek was the clinical presentation. Patch testing confirmed type IV hypersensitivity to lidocaine, prilocaine, mepivacaine, and dibucaine. We review the classification of local anesthetics and the literature relating to contact sensitivity to the amide group.

(Arch Dermatol 1986;122:924-926)

×